Alert archive / Illinois / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 2, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Feb 10, 2024, 12:26 AM CST for Jackson County, Perry County, Illinois. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2024, 12:26 AM CST (06:26 UTC)
- Expired
- Feb 10, 2024, 1:15 AM CST
- In force
- 49 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jackson County, IL, Perry County, IL
The radar
The Paducah radar (KPAH), 110 km from the middle of the area, began a volume at 06:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 6.4 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1837 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 9, 11:09 PM CST, 1 hour 17 minutes earlier. Its key messages:
- Scattered to numerous thunderstorms are forecast overnight. There is a marginal risk for severe storms capable of up to 1" hail.
- Rain chances will continue over the weekend.
- A rain, snow mix cannot be ruled out Monday afternoon and evening. At this time, forecast temperatures suggest any accumulation would be minimal (if any). The best chance should be north and west of the Ohio River.
Area forecast discussion, Feb 9, 11:09 PM CST, 1 hour 17 minutes before
Area Forecast Discussion...UPDATED National Weather Service Paducah KY 1109 PM CST Fri Feb 9 2024 .KEY MESSAGES... - Scattered to numerous thunderstorms are forecast overnight. There is a marginal risk for severe storms capable of up to 1" hail. - Rain chances will continue over the weekend. - A rain, snow mix cannot be ruled out Monday afternoon and evening. At this time, forecast temperatures suggest any accumulation would be minimal (if any). The best chance should be north and west of the Ohio River. && .DISCUSSION... Issued at 1248 PM CST Fri Feb 9 2024 Shortwave energy will dampen out as it moves across the Plains and upper Mississippi Valley regions tonight into early Saturday. In the meantime a weak surface low will ride along a frontal boundary across the region tonight, with the front pushing south across the area early Saturday. We cannot rule out a few showers the rest of the day primarily across west Kentucky. Tonight, low level WAA and the presence of the surface low and boundary will provide focus for an uptick in shower and thunderstorm activity by midnight, with the coverage increasing a bit with its eastward progression through Saturday morning. We remain in a marginal risk for severe storms capable of hail around 1" in diameter later tonight. The overall buoyancy per HREF forecast MUCAPE are only a few hundred j's per kg. However effective shear does increase to near 40 kts with LHP (forecast Large Hail Parameter) values reaching around 3 (looking for generally 4 or higher). So we cannot rule it out entirely. We should see a lull in the activity through early Saturday afternoon. PoPs will increase mainly over southern sections of the area for Saturday night as embedded mid level energy moves across the TN Valley. This is in advance of compact closed low forecast to move across the southern Plains Sunday. The feature will open up a bit as it moves northeast across our area Monday. Rain chances will continue Sunday, especially the southern 1/2 of the area, with a better chance Sunday night. We could see enough cold air slip south into SW IL and SEMO to have a rain snow mix late Sunday night through early Monday evening. Precip should end Monday night. For Tuesday through the rest of the work week, the overall regime should transition to a more zonal flow aloft, with mainly dry weather. The exception will be Wednesday night into early Thursday when a small chance of rain enters the forecast for the northern 1/2 of the region. Temperatures will be slightly above normal. && .AVIATION /06Z TAFS THROUGH 06Z SUNDAY/... Issued at 1108 PM CST Fri Feb 9 2024 Thunderstorms are forming across southeast Missouri and expected to track eastward through the overnight. Additional activity may form in TN/AR and move northeastward into the area. A cold front will move in by daybreak and start to push the activity out of the area. Ceilings 900/1400 ft will likely prevail through the overnight but the ceiling will be a bit chaotic as the line of convection approaches. VFR conditions with northwest winds are forecast through the day Saturday but lower ceilings and rain look to push in from the south after sunset. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && DISCUSSION...DRS AVIATION...JGG
Hazardous weather outlook, Feb 9, 2:11 PM CST, 10 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 211 PM CST Fri Feb 9 2024 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-102015- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 211 PM CST Fri Feb 9 2024 /311 PM EST Fri Feb 9 2024/ This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight A chance of thunderstorms is forecast over the entire Quad State beginning late this evening and continuing into Saturday morning. A few strong storms with hail up to one inch will be possible. A few wind gusts to 50 mph are also possible with the strongest storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encourage to report any hail or wind damage tonight.
In the hours before
Special weather statement, Feb 10, 12:03 AM CST, 23 minutes before
Special Weather Statement
National Weather Service Paducah KY
1203 AM CST Sat Feb 10 2024
MOZ076-100645-
Perry MO-
1203 AM CST Sat Feb 10 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN PERRY COUNTY
THROUGH 1245 AM CST...
At 1203 AM CST, Doppler radar was tracking a strong thunderstorm near
St. Mary, or 8 miles south of Ste. Genevieve, moving east at 45 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Lithium.
This includes Interstate 55 between Mile Markers 135 and 139.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3788 8980 3786 8980 3785 8979 3786 8978
3785 8974 3781 8969 3776 9004 3782 9000
3787 8994 3787 8990 3791 8985
TIME...MOT...LOC 0603Z 260DEG 39KT 3786 9003
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
JGGThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 2:33 AM CST | Severe Thunderstorm Warning | PAH | Henderson | 28 min |
| Feb 10, 4:41 AM CST | Special Weather Statement | PAH | Todd | 34 min |
| Feb 10, 12:58 AM CST | Severe Thunderstorm Warning | PAH | Franklin | 32 min |
| Feb 10, 1:22 AM CST | Severe Thunderstorm Warning | PAH | Franklin, Hamilton | 38 min |
| Feb 10, 1:52 AM CST | Special Weather Statement | PAH | White | 38 min |
| Feb 10, 12:03 AM CST | Special Weather Statement | PAH | Perry | 42 min |
| Feb 10, 12:14 AM CST | Severe Thunderstorm Warning | PAH | Perry | 14 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.